MAUDE Adverse Event Report: ARTHREX, INC. EASY-OUT, MINI/STANDARD COMPRESSION FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. EASY-OUT, MINI/STANDARD COMPRESSION FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number EASY-OUT, MINI/STANDARD COMPRESSION FT
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2022 by a sales representative via sems that an ar-8737-62 easy out tool broke while removing hardware.Case involvement, device broke during use per facility: threaded in the tool and the tip broke inside the screw and did not capture.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged (b)(6) easy-out compression ft serial/batch number (b)(6) was received for investigation.Visual evaluation found that the device hex tip was broken off.The fragments generated during the event were not returned for analysis.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
EASY-OUT, MINI/STANDARD COMPRESSION FT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16120616
Report Number1220246-2023-06062
Device Sequence Number12224012
Product Code LXH
UDI-Device Identifier00888867263833
UDI-Public00888867263833
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEASY-OUT, MINI/STANDARD COMPRESSION FT
Device Catalogue NumberAR-8737-62
Device Lot Number1391931
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown